Exact Answer: After about 4 hours
Both Aspirin and Paracetamol belong to the NSAID group of medications which is of the non-opioid category. This means that these painkillers function by not binding to the opioid receptors of the brain. Paracetamol is prescribed as the first aid to fever and pain. On the other hand, aspirin is only used to get rid of the pain. Both these medications have been known for a long time and can even be taken without the doctor’s instructions. However, overdose should be avoided.
Both these medications function by inhibiting the secretion of those substances in the body which are responsible for fever and pain. Sometimes, they are even helpful in fighting inflammation. If it to be used once, then a doctor’s prescription can be avoided. However, for more than one dosage, it is wise to take the doctor’s advice.
How Long After Aspirin Can I Take Paracetamol?
Besides reducing pain, fever, and inflammation, Aspirin even inhibits or creates barriers in the process of clotting of blood. It reduces the capacity of the blood platelets to bind together to reduce blood clots. This is useful in the process of treatment of any disease. This is why Aspirin is also prescribed to patients with any kind of heart or cardiovascular disease. The possibilities of blood clots are reduced thereby reducing the chances of heart attack and others.
Aspirin even inhibits the process of formation of prostaglandin in the body. These are the chemicals that are mainly responsible for the symptoms such as inflammation, fever, pain, swelling, etc. The inhibition of the production of these chemicals helps in the treatment of the concerned disease. Sometimes, it is even used to get cured of pain due to headaches, periods, colds, cramps, migraines, and toothaches. However, the dosage and strength of this medication should be decided by the doctor.
Children below 16 years should not be prescribed Aspirin because it may react negatively in children thereby leading to Reye syndrome which is dangerous and highly fatal. However, patients having risks of a heart attack but do not have any significant medical history of it. However, people who had faced angina even once in a lifetime had been prescribed low strengths and dosages of the medication.
As both these medications belong to the NSAID group of medications, taking them together might increase the chances of side effects. They react similarly in the body thereby producing similar kinds of side effects. Taking both medications together increases the chances of side effects. However, it is best to maintain a minimum time gap of about 3-4 hours between intake of Aspirin and Paracetamol.
Why Should I Wait So Long To Take Paracetamol After Aspirin?
The most possible side effects of excessive intake of Aspirin include nausea, burning sensation in heart and stomach, vomiting, etc. Aspirin has the capacity to reduce blood clots in various parts of the body. This can even be harmful at times. As the blood thins due to intake of Aspirin thereby leading to blood clots, there may be risks of excessive blood loss during injuries. Sometimes, intake of Aspirin may lead to bleeding in various parts of the gastrointestinal tract thereby leading to ulcers.
Hence, if the person experiences any kind of visible side effects such as black stools, presence of blood in vomiting, then the person should contact the doctor immediately. Allergic reactions such as rashes in the skin, difficulty in breathing, wheezing may even be noticed. These allergic symptoms are noticed within 2 hours of intake of the medication. The form of intake depends on the age and condition of the patient. However, tablets are considered to be the most effective ones. They even start showing effects within a short time.
Intake of Aspirin and Paracetamol together increases the risk of bleeding of the stomach. The chances of complications increases if the person is more than 60 years, had any history of stomach ulcers, takes medications related to steroids, is addicted to alcohol. Any of the underlying conditions mentioned above can be risky for the patient if he/she takes aspirin and paracetamol altogether. If the dosage has been advised by a doctor, then one should follow the doctor’s advice. In addition to that, one should even follow the instructions mentioned on the label.
Both of these medications are used to get relief from pain and fever. As both of these serve the same function, it would be unwise to consume them together. In addition to these, the side effects of these medications are even the same. However, one can take these medicines alternatively.
Various brands of both these medications are available. Before taking the medication, it is even essential to know the brand of medication being taken by the individual. If the proper dosage of the medication is taken along with maintaining the proper time gap, then there are fewer chances of complications. Before taking any medication, the doctor should be consulted and informed.
Last Updated : 23 February, 2024
I’ve put so much effort writing this blog post to provide value to you. It’ll be very helpful for me, if you consider sharing it on social media or with your friends/family. SHARING IS ♥️
Sandeep Bhandari is the founder of ExactlyHowLong.com website. I am a professional full-time blogger, a digital marketer, and a trainer. In game development, I love playing with every different engine, toolset, and framework I can find. In digital art, I love everything from painting to vector work to pixel art to 3D modeling.